You are viewing Allergic Living Canada | Switch to United States

Talking Allergies

* FAQ    * Search
* Login   * Register
It is currently Sun Apr 20, 2014 5:16 pm

All times are UTC - 4 hours




Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Tue Oct 17, 2006 7:29 am 
Offline

Joined: Tue Oct 17, 2006 6:57 am
Posts: 3
I copied this post to it's own topic.. you may find it also under Epi-pen

Thank God I came across this information about Epi-pen. I am extremely allergic to sulfa drugs, sulfites, etc. I have also come to realize how much I'm allergic to Sodium Lauryl Sulphate (or Sulfate) as well. It's in a HUGE amount of cosmetics, personal care products, and various other things that you would never think of. It's in many shampoos, conditioners, soaps, lotions, toothpastes.. it's actually very common. It's widly used as a surfactant, so anything that suds or lathers mostly likely contains it. I had to change my laundry detergant and dishwashing liquid as well. It's even in benadryl and hydrocortisone cream, which I've used to help manage my allergies and yet here I am loading up my body at the same time with more of the allergen! I was only making my condition worse and aggrevating my asthma on top of it!

So if you're taking allergy medication or using that kind of cream... check the label, especially the non-active ingredients. Since getting off this chemical, I feel SO MUCH BETTER! So check the labels of foods for preservatives that sound ANYTHING like sulfite, sulfate, etc. You will be very surprised at how much this chemical is widely used.


Top
 Profile  
 
PostPosted: Tue Aug 02, 2011 9:36 pm 
Offline

Joined: Mon Aug 01, 2011 8:19 pm
Posts: 2
I found Sodium Lauryl Sulfate as an inactive ingredient :?: in a medication has anyone experienced hives after taking a drug with this in it.


Top
 Profile  
 
PostPosted: Sat Aug 27, 2011 10:32 pm 
Offline

Joined: Wed Aug 24, 2011 9:06 pm
Posts: 1
Yes. I recently began taking a store brand Omeprazole for stomach problems and I broke out everywhere within two days. It contained Sodium Lauryl Sulfate as an inactive ingredient. I have no idea why this medication would need a cleansing agent in it. I have been dealing with this rash for four days now. It just reinforces that I am definately allergic to sulfa. My doctor never confirmed this because I was taking penicillin and sulfa together and broke out then too.


Top
 Profile  
 
PostPosted: Sat Sep 03, 2011 6:17 pm 
Offline

Joined: Sat Sep 03, 2011 11:15 am
Posts: 1
I started getting a rash almost one month ago. I figured it had to do with being really sweaty after being in the sun for hours. I developed a yeast infection, took care of it with 7 day Monistat and then noticed the rash on my arms. The rash has spread and I finally went to the doctor after it spread to the backs of my hands. Now it is on my arms, legs. neck, hands and sides. The doctor prescribed a 4 day treatment of Diflucan. She said it looked like a skin yeast infection. She told me to call her after the 4 days if it hadn't cleared up or improved. It got worse. I called and was prescribed an antibiotic for a bacterial skin infection. Nope. Two days later, still miserable. This morning I started really thinking about my meds. One of them had been changed to a different brand on Aug. 12. About the time the rash started. It's Omeprazole. It has Sodium Lauryl Sulphate in it and I have had reactions to drugs that contain sulfa in the past. SO, I stopped taking it today and am waiting to see what happens! Thanks for your posts, they've helped me a lot and hopefully, solved my itching!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 4 hours


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB® Forum Software © phpBB Group